MAUDE Adverse Event Report: MENICON B.V. ACUVUE ABILITI¿ OVERNIGHT; LENS, CONTACT, ORTHOKERATOLOGY, OVERNIGHT

MENICON B.V. ACUVUE ABILITI¿ OVERNIGHT; LENS, CONTACT, ORTHOKERATOLOGY, OVERNIGHT
Lot Number 24427901L1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Corneal Scar (1793); Corneal Infiltrates (2231)
Date of Event 02/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Importer's information: establishment name: (b)(6); address: (b)(6); telephone number: (b)(6); contact person: (b)(6); email address: (b)(6).Importer sent report to fda: submission date: mar 10, 2025; importer report number: 1057985 - 2025 - 0000026.
 
Event or Problem Description
On 28feb2025, johnson and johnson vision care (jjvc) employee sent an email to the acuvue abiliti¿ overnight brand contact lens (cl) manufacturing site (menicon b.V.) informing them of the following adverse event.Menicon b.V.Recorded it as complaint id (b)(4) and informed the manufacturer (menicon co.).Adverse event information: on 13feb2025, an email sent by a johnson and johnson employee advised a patient (pt) was diagnosed with a "possible corneal infection" with a resulting scar that does not impact the visual acuity (va) while wearing an acuvue abiliti¿ overnight brand cl.On 26feb2025, additional information was received.The treating eye care professional (ecp) reported the pt was in the office on (b)(6) 2025, asymptomatic, and was prescribed lotemax four times daily (qid).The pt was seen by the ecp for additional follow-up (fu) visits on (b)(6) 2025 and (b)(6) 2025 with "slow improvements of edema".On 28feb2025, additional information was provided: the treating ecp reported that the pt experienced a "corneal infiltrate like an immune response with white cells, but not infectious as pt was treated with lotemax qid for 1 week and never used antibiotics to treat the pt." the pt resulted with a minor central corneal scar, not affecting the va.The pt had a follow-up (fu) visit last week and completed the treatment with all symptoms resolved.The ecp advised that "the pt is young and should be fine and able to continue to use lenses." the suspect product was received by jjvc, returned to menicon b.V.For evaluation and is currently in transit.If any further relevant information is received, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Importer's information: establishment name : johnson and johnson vision care, inc.Address : (b)(6).Telephone number : (b)(6).Contact person : (b)(6).Email address: globalmedical@its.Jnj.Com.Importer sent report to fda.Submission date : mar 10, 2025.Importer report number : 1057985 - 2025 - 0000026.
 
Event or Problem Description
On 28feb2025, johnson and johnson vision care (jjvc) employee sent an email to the acuvue abiliti¿ overnight brand contact lens (cl) manufacturing site (menicon b.V.) informing them of the following adverse event.Menicon b.V.Recorded it as complaint id (b)(6) and informed the manufacturer (menicon co.).- adverse event information - on 13feb2025, an email sent by a johnson and johnson employee advised a patient (pt) was diagnosed with a "possible corneal infection" with a resulting scar that does not impact the visual acuity (va) while wearing an acuvue abiliti¿ overnight brand cl.On 26feb2025, additional information was received.The treating eye care professional (ecp) reported the pt was in the office on (b)(6) 2025, asymptomatic, and was prescribed lotemax four times daily (qid).The pt was seen by the ecp for additional follow-up (fu) visits on (b)(6) 2025 and (b)(6) 2025 with "slow improvements of edema".On 28feb2025, additional information was provided.The treating ecp reported that the pt experienced a "corneal infiltrate like an immune response with white cells, but not infectious as pt was treated with lotemax qid for 1 week and never used antibiotics to treat the pt." the pt resulted with a minor central corneal scar, not affecting the va.The pt had a follow-up (fu) visit last week and completed the treatment with all symptoms resolved.The ecp advised that "the pt is young and should be fine and able to continue to use lenses." the suspect product was received by jjvc, returned to menicon b.V.For evaluation and is currently in transit.If any further relevant information is received, a supplemental report will be filed.
 
Event or Problem Description
Menicon conducted the investigation of the lenses returned by the patient.Details of the investigation results are shown in b6.The conclusion of the investigation was that no abnormalities were found.In the initial report, we reported that the patient was treated with a mild scar that did not affect the va.If any further relevant information is received, a supplemental report will be filed.

Brand Name
ACUVUE ABILITI¿ OVERNIGHT
Common Device Name
LENS, CONTACT, ORTHOKERATOLOGY, OVERNIGHT
Manufacturer (Section D)
MENICON B.V.
waanderweg 6
emmen, drenthe 7812 HZ
NL  7812 HZ
Manufacturer (Section G)
MENICON B.V.
waanderweg 6
7812 hz
emmen, 7812H Z
NL   7812HZ
Manufacturer Contact
mai furutani
21-19 aoi 3
naka-ku
nagoya, 460-0-006
JA   460-0006
MDR Report Key21639991
Report Number1000188353-2025-00006
Device Sequence Number6791543
Product Code NUU
UDI-Device Identifier00192538951357
UDI-Public00192538951357
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P990018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/13/2025
Device Lot Number24427901L1
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer02/28/2025
Not provided
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date04/02/2025
07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SIMPLUS SOLUTION; BOSTON SIMPLUS SOLUTION
Outcome Attributed to Adverse Event Other; Required Intervention; Disability;
Patient SexFemale